Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 1, 2017, 5:18 AM CST for 10 counties in Kentucky. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 5:18 AM CST (11:18 UTC)
- Expired
- Mar 1, 2017, 6:15 AM CST
- In force
- 57 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Caldwell County, KY, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, Livingston County, KY, McLean County, KY, Muhlenberg County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 5:32 AM CST | TSTM WND GST 60 | Clay, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:29 PM CST | Tornado Watch | SPC | 12 hr |
| Mar 1, 3:03 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
954
WUUS53 KPAH 011118
SVRPAH
KYC033-055-059-101-107-139-149-177-225-233-011215-
/O.NEW.KPAH.SV.W.0033.170301T1118Z-170301T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
518 AM CST WED MAR 1 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southern Henderson County in northwestern Kentucky...
Southern Daviess County in northwestern Kentucky...
Northwestern Muhlenberg County in south central Kentucky...
East central Livingston County in western Kentucky...
Crittenden County in western Kentucky...
North central Caldwell County in western Kentucky...
McLean County in northwestern Kentucky...
Hopkins County in northwestern Kentucky...
Southeastern Union County in northwestern Kentucky...
Webster County in northwestern Kentucky...
* Until 615 AM CST
* At 517 AM CST, severe thunderstorms were located along a line
extending from near Breckinridge Center to near Salem, moving east
at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Owensboro, Madisonville, Morganfield, Providence, Marion, Sturgis,
Calhoun, Breckinridge Center, Sebree, Earlington, Clay, Dixon,
Corydon, Robards, Knottsville, St. Joseph, Masonville, Beech Grove,
Hanson and Sacramento.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
&&
A tornado watch remains in effect until 800 AM CST for southern
Illinois...southwestern Indiana...and western, south central and
northwestern Kentucky. A tornado watch also remains in effect until
800 AM CST for southern Illinois...southwestern Indiana...and
western, south central and northwestern Kentucky.
LAT...LON 3726 8739 3728 8830 3748 8811 3749 8806
3752 8806 3777 8781 3779 8689
TIME...MOT...LOC 1117Z 271DEG 45KT 3765 8788 3732 8821
HAIL...<.75IN
WIND...70MPH
$$
Smith2 follow-up statements
250
WWUS53 KPAH 011146
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
546 AM CST WED MAR 1 2017
KYC101-139-225-011155-
/O.CAN.KPAH.SV.W.0033.000000T0000Z-170301T1215Z/
Henderson KY-Livingston KY-Union KY-
546 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENDERSON...EAST
CENTRAL LIVINGSTON AND SOUTHEASTERN UNION COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 800 AM CST for southwestern
Indiana...and western, south central and northwestern Kentucky. A
tornado watch also remains in effect until 800 AM CST for
southwestern Indiana...and western, south central and northwestern
Kentucky.
LAT...LON 3726 8739 3732 8815 3747 8795 3751 8774
3756 8767 3778 8721 3779 8689
TIME...MOT...LOC 1145Z 265DEG 52KT 3770 8714 3746 8743 3732 8809
$$
KYC033-055-059-107-149-177-233-011215-
/O.CON.KPAH.SV.W.0033.000000T0000Z-170301T1215Z/
Daviess KY-Muhlenberg KY-Crittenden KY-Caldwell KY-McLean KY-
Hopkins KY-Webster KY-
546 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR SOUTHERN DAVIESS...NORTHWESTERN MUHLENBERG...NORTHEASTERN
CRITTENDEN...NORTH CENTRAL CALDWELL...MCLEAN...CENTRAL HOPKINS AND
WEBSTER COUNTIES...
At 545 AM CST, severe thunderstorms were located along a line
extending from near Owensboro to 9 miles northeast of Madisonville to
Marion, moving east at 60 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Owensboro, Madisonville, Providence, Marion, Calhoun, Sebree,
Earlington, Clay, Dixon, Knottsville, St. Joseph, Masonville, Beech
Grove, Hanson, Sacramento, Nebo, Slaughters, Wheatcroft and
Moseleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 800 AM CST for southwestern
Indiana...and western, south central and northwestern Kentucky. A
tornado watch also remains in effect until 800 AM CST for
southwestern Indiana...and western, south central and northwestern
Kentucky.
LAT...LON 3726 8739 3732 8815 3747 8795 3751 8774
3756 8767 3778 8721 3779 8689
TIME...MOT...LOC 1145Z 265DEG 52KT 3770 8714 3746 8743 3732 8809
HAIL...0.75IN
WIND...70MPH
$$
Smith582
WWUS53 KPAH 011207
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
607 AM CST WED MAR 1 2017
KYC033-055-059-107-149-177-233-011215-
/O.CON.KPAH.SV.W.0033.000000T0000Z-170301T1215Z/
Daviess KY-Muhlenberg KY-Crittenden KY-Caldwell KY-McLean KY-
Hopkins KY-Webster KY-
607 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR SOUTHERN DAVIESS...NORTHWESTERN MUHLENBERG...NORTHEASTERN
CRITTENDEN...NORTH CENTRAL CALDWELL...MCLEAN...CENTRAL HOPKINS AND
WEBSTER COUNTIES...
At 606 AM CST, severe thunderstorms were located along a line
extending from Whitesville to near Livermore to 7 miles north of
Dawson Springs, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Owensboro, Madisonville, Providence, Marion, Calhoun, Sebree,
Earlington, Clay, Dixon, Knottsville, St. Joseph, Masonville, Beech
Grove, Hanson, Sacramento, Nebo, Slaughters, Wheatcroft and
Moseleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 800 AM CST for southwestern
Indiana...and western, south central and northwestern Kentucky. A
tornado watch also remains in effect until 800 AM CST for
southwestern Indiana...and western, south central and northwestern
Kentucky.
LAT...LON 3726 8739 3732 8815 3747 8795 3751 8774
3756 8767 3778 8721 3779 8689
TIME...MOT...LOC 1206Z 268DEG 45KT 3769 8684 3746 8713 3727 8766
HAIL...0.75IN
WIND...60MPH
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:07 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 1, 3:07 AM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
307 AM CST Wed Mar 1 2017
.SHORT TERM...(Today through Friday night)
Issued at 307 AM CST Wed Mar 1 2017
Above average confidence in the long term due to decent model
agreement.
With the approach and passage of a cold front this morning, showers
and thunderstorms are expected to re-develop just prior to frontal
passage, with a few storms possibly becoming severe. Thankfully
synoptic parameters are not quite as impressive as they were Tuesday
afternoon/evening and early this morning, so the current thinking is
damaging winds and possibly large hail will be the primary hazards,
however a QLCS type tornado cannot be ruled out.
Convective activity will diminish from west to east this morning
with with almost all precipitation out of our CWA by midday. Beyond
that high pressure at the surface and weak ridging aloft should keep
the region dry through the end of the short term period.
With the exception of today's highs which will be early,
temperatures stay within a few degrees of normal through the short
term period.
.LONG TERM...(Saturday through Tuesday)
Issued at 307 AM CST Wed Mar 1 2017
High pressure at the surface and weak ridging aloft should keep the
region dry through Sunday.
Precipitation chances begin to increase from the west Sunday night
into Monday with the approach of a cold front out of the plains.
Models still not in good agreement on available instability ahead of
the approaching cold front so will only mention slight chances for
thunder Monday evening. Late Monday night into Tuesday morning
precipitation chances will diminish quickly from west to east in the
wake of the front.
Temperatures will remain well above normal through the period.
&&
.AVIATION...
Issued at 1141 PM CST Tue Feb 28 2017
MVFR/VFR cigs/vsbys and SHRA/VCTS/TSRA with the approach of a cold
front for the first couple of hours, VFR with SHRA and possible
TSRA from 11-13Z, then VFR beyond that in the wake of the front.
Winds gusting up to 25-28 knots out of the south southwest early,
then veering around to the northwest with the frontal passage.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 9 AM CST this morning for ILZ083-086-087-
089>091-093-094.
MO...None.
IN...Flash Flood Watch until 9 AM CST this morning for INZ081-082-
085>088.
KY...Flash Flood Watch until 9 AM CST this morning for KYZ004-005-007-
010-011-013>016-018>021.
&&
SHORT TERM/LONG TERM/AVIATION...JPHazardous weather outlook, Mar 1, 3:37 AM CST, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 337 AM CST Wed Mar 1 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 337 AM CST Wed Mar 1 2017 ...a few severe thunderstorms are possible this morning... This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Thunderstorms...some possibly severe this morning. Damaging winds and large hail will be the primary hazards, however a tornado or two is not out of the question. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms are possible Monday evening. Locally heavy rainfall and lightning will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this morning. JP
In the hours before
Local storm report, Mar 1, 4:37 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
437 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM HAIL MARION 37.73N 88.94W
03/01/2017 E0.75 INCH WILLIAMSON IL TRAINED SPOTTER
&&
DLLLocal storm report, Mar 1, 4:40 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
440 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST 7 NNW QULIN 36.69N 90.30W
03/01/2017 M62 MPH BUTLER MO PUBLIC
OBSERVED BY DAVIS WEATHER STATION NEAR BROSELEY
&&
SPLocal storm report, Mar 1, 4:46 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
446 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM HAIL 6 S MARION 37.65N 88.94W
03/01/2017 M0.75 INCH WILLIAMSON IL TRAINED SPOTTER
DIME SIZED HAIL
&&
SPSpecial weather statement, Mar 1, 5:03 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
503 AM CST WED MAR 1 2017
ILZ090-091-INZ088-KYZ007-010-014-015-018>020-011145-
Pope IL-Hardin IL-Spencer IN-Henderson KY-Crittenden KY-Webster KY-
Union KY-Livingston KY-McLean KY-Daviess KY-
503 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDIN...CENTRAL POPE...
SOUTHWESTERN SPENCER...SOUTHEASTERN HENDERSON...CENTRAL DAVIESS...
NORTHWESTERN LIVINGSTON...NORTHWESTERN CRITTENDEN...NORTHWESTERN
MCLEAN...SOUTHERN UNION AND NORTHWESTERN WEBSTER COUNTIES UNTIL 545
AM CST...
At 502 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Stanley to near Golconda. Movement was
east at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Owensboro, Sturgis, Sebree, Clay, Rosiclare, Golconda, Robards, St.
Joseph, Stanley, Joy, Cave-In-rock, Elizabethtown, Wheatcroft,
Carrsville and Hebbardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3787 8691 3783 8691 3733 8821 3733 8861
3785 8735 3788 8689
TIME...MOT...LOC 1102Z 266DEG 27KT 3782 8735 3732 8855
SmithLocal storm report, Mar 1, 5:04 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM TSTM WND GST 2 SSW CAPE GIRARDEAU 37.28N 89.56W
03/01/2017 M60 MPH CAPE GIRARDEAU MO ASOS
MEASURED AT CAPE GIRARDEAU AIRPORT ASOS
&&
SPLocal storm report, Mar 1, 5:16 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND GST 5 W PADUCAH 37.07N 88.73W
03/01/2017 M75 MPH MCCRACKEN KY ASOS
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 9:59 PM CST | Special Weather Statement | PAH | Calloway, Graves, Marshall | 46 min |
| Feb 28, 10:12 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 33 min |
| Feb 28, 10:25 PM CST | Tornado Warning | PAH | Graves | 35 min |
| Feb 28, 10:43 PM CST | Tornado Warning | PAH | Calloway | 9 min |
| Feb 28, 10:49 PM CST | Severe Thunderstorm Warning | PAH | Trigg | 26 min |
| Feb 28, 10:56 PM CST | Tornado Warning | PAH | Calloway | 22 min |
| Feb 28, 11:12 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 33 min |
| Feb 28, 11:16 PM CST | Tornado Warning | PAH | Trigg | 29 min |
| Feb 28, 11:43 PM CST | Tornado Warning | PAH | Christian | 32 min |
| Mar 1, 12:13 AM CST | Tornado Warning | PAH | Todd | 21 min |
| Mar 1, 12:52 AM CST | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean, Muhlenberg | 23 min |
| Mar 1, 4:50 AM CST | Severe Thunderstorm Warning | PAH | Ballard | 25 min |
| Mar 1, 4:53 AM CST | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 37 min |
| Mar 1, 5:03 AM CST | Special Weather Statement | PAH | Webster | 42 min |
| Mar 1, 5:06 AM CST | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 24 min |
| Mar 1, 5:21 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Lyon, Marshall, Trigg | 24 min |
| Mar 1, 5:27 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon, Marshall | 33 min |
| Mar 1, 5:40 AM CST | Severe Thunderstorm Warning | PAH | Daviess, McLean, Muhlenberg | 50 min |
| Mar 1, 5:44 AM CST | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Crittenden, Hopkins, Lyon and 2 more | 31 min |
| Mar 1, 6:11 AM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg, Todd, Trigg | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.